Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2019, 4:34 AM EDT for Cass County, Miami County, Wabash County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 4:34 AM EDT (08:34 UTC)
- Expired
- May 26, 2019, 5:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
462 WUUS53 KIWX 260834 SVRIWX INC017-103-169-260900- /O.NEW.KIWX.SV.W.0046.190526T0834Z-190526T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Northern Indiana 434 AM EDT Sun May 26 2019 The National Weather Service in Northern Indiana has issued a * Severe Thunderstorm Warning for... Southwestern Wabash County in north central Indiana... Southeastern Cass County in north central Indiana... Southern Miami County in north central Indiana... * Until 500 AM EDT. * At 433 AM EDT, severe thunderstorms were located along a line extending from 6 miles east of Logansport to near Walton to 6 miles northwest of Kokomo, moving east at 35 mph. The Cass County Airport in Logansport recorded a 52 mph wind gust with this line of storms. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Peru, Grissom Afb, Walton, Bunker Hill, Lincoln, Wells, Galveston, Miami, Converse, Amboy, Onward, Bennetts Switch, Santa Fe, Wawpecong, Peoria and Nead. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4074 8626 4076 8589 4057 8587 4056 8628 TIME...MOT...LOC 0833Z 269DEG 32KT 4076 8623 4058 8622 4052 8624 HAIL...0.75IN WIND...60MPH $$ FISHER
1 follow-up statement
618 WWUS53 KIWX 260847 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 447 AM EDT Sun May 26 2019 INC017-260857- /O.CAN.KIWX.SV.W.0046.000000T0000Z-190526T0900Z/ Cass IN- 447 AM EDT Sun May 26 2019 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 4076 8589 4057 8587 4056 8610 4075 8610 TIME...MOT...LOC 0847Z 261DEG 34KT 4074 8604 4065 8603 4056 8604 $$ INC103-169-260900- /O.CON.KIWX.SV.W.0046.000000T0000Z-190526T0900Z/ Wabash IN-Miami IN- 447 AM EDT Sun May 26 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR SOUTHWESTERN WABASH AND SOUTHERN MIAMI COUNTIES... At 447 AM EDT, severe thunderstorms were located along a line extending from Peru to near Bunker Hill to 7 miles northeast of Kokomo, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Peru, Bunker Hill, Converse, Amboy, Santa Fe, Wawpecong and Peoria. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4076 8589 4057 8587 4056 8610 4075 8610 TIME...MOT...LOC 0847Z 261DEG 34KT 4074 8604 4065 8603 4056 8604 HAIL...0.75IN WIND...60MPH $$ FISHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 26, 3:21 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 321 AM EDT Sun May 26 2019 .SYNOPSIS... Issued at 320 AM EDT Sun May 26 2019 A complex of showers and thunderstorms across central and northern illinois will track eastward and overspread the area overnight. The heaviest activity should remain generally along and south of the Route 30 corridor. Locally heavy rainfall will be possible and a few storms may produce wind gusts in excess of 40 mph. Additional chances of showers and thunderstorms will persist Sunday as another disturbance interacts with a cool front, and locally heavy rainfall will be possible once again south of Route 30. Highs Sunday will only rise into the 70s as opposed to today's 80s as a result of the front being across the region. && .SHORT TERM...(Today and Tonight) Issued at 320 AM EDT Sun May 26 2019 Convection has been rapidly expanding across SW parts of the area in association with MCV from complex moving across central Illinois into west central Indiana. Have adjusted pops to account for faster arrival and expanded northward somewhat to account for additional development over the area and also looking upstream back to Iowa with eastward propagation expected. Monitoring for marginal severe threat as some wind cores have been noted. Expect all this precip to work across mainly the southern half of the area through 12 to 15Z before possibly some lull in activity until the main cold front and next wave catch up and help increase coverage once again. Only minor changes to pops into this afternoon with showers and thunderstorms likely along and ahead of the front. SWODY1 has removed any severe mention given that the atmosphere should be fairly worked over to limit severe potential. Something that will need to be monitored. Precip chances will end across the southeast this evening with drier conditions arriving overnight. && .LONG TERM...(Monday through Saturday) Issued at 320 AM EDT Sun May 26 2019 Period will start dry with pesky front residing south of the forecast area. This won't last long as models generally agree on next wave moves towards the region, nudging the warm front back north with a chance for showers and thunderstorms Monday afternoon into Monday night. Models then diverge how far north the front makes it with GFS/ECWMF lingering it near the IN/MI state line, Canadian/NAM well into MI. Scenarios range from convection staying well north of the area or varying chances for showers and storms as the frontal boundary modulates north and south. Will leave slgt chc/low end chc pops in for now with focus on Tues night into Weds when the southwestern states upper low finally ejects towards the western Great Lakes by 00Z Thurs. All signals are there for high chc to likely pops in the Tues ngt to Weds period as the trough approaches and eventually becomes absorbed in Hudson Bay low that will sink south. Previous hope for a dry period to wrap up the forecast may be dashed with all medium range models now suggesting front will stall out over the southern Great Lakes/N Ohio Valley with precip chances into at least Thursday. Not worth making any changes to later periods as setup is bound to change. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1221 AM EDT Sun May 26 2019 The previous forecast appears to be largely on track and no substantial changes anticipated for the 06Z TAFs. Cold frontal boundary sinking southeast from far southern Iowa into northern Illinois will continue to be focal point for additional shower and storm development through the morning. Convective complex across central Illinois should take more of a due eastward propagation this morning, with perhaps some slight east-southeast preference at times. This should keep heavier showers and thunderstorms south of KFWA, but it still appears as though numerous showers and perhaps some scattered thunder will be possible at KFWA in the 10Z to 14Z time period as a westerly low level jet brings increasing elevated moisture eastward. Additional showers and thunderstorms are expected this afternoon as a stronger short wave from the Plains interacts with this frontal boundary. Precip chances at KSBN somewhat more questionable and will continue to lean heavily toward VCSH mention until greater confidence can be attained. Mainly VFR conditions this period outside of any brief lower conditions associated with heavier showers and thunderstorms. Chances of showers and storms should diminish after 00Z Sunday evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili/Roller SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 25, 3:42 PM EDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 342 PM EDT Sat May 25 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 342 PM EDT Sat May 25 2019 /242 PM CDT Sat May 25 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight and Sunday. Chances for showers and storms increase overnight as we head into Sunday mainly south of US-30 with heavy rain and gusty winds remaining the main threat. .DAYS TWO THROUGH SEVEN...Sunday night through Friday. Thunderstorms may return by Monday night into Wednesday, with chances for heavy rain and isolated strong to severe storms becoming possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 342 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Thunderstorms will be possible through tonight which may bring gusty winds and locally higher waves. .DAYS TWO THROUGH SEVEN...Sunday night through Friday. Periodic chances of thunderstorms can be expected through Sunday and may bring gusty winds along with hazards to small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 3:23 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
323 AM EDT Sun May 26 2019
INZ020-260815-
White-
323 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITE COUNTY...
At 321 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Remington to near Templeton to near
Williamsport. Movement was northeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Headlee, Lee, Golden Hill,
Indiana Beach, Norway, Idaville, Sitka, Cedar Point, Bell Center and
Buffalo.
This includes Interstate 65 between mile markers 185 and 198.
Seek shelter until these storms pass.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8659
4074 8658 4074 8675 4073 8676 4072 8675
4070 8676 4069 8675 4068 8676 4068 8674
4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 0721Z 243DEG 40KT 4074 8721 4047 8723 4027 8723
HAIL...0.50IN
WIND...50MPH
MARSILISpecial weather statement, May 26, 3:37 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Northern Indiana
337 AM EDT Sun May 26 2019
INZ005-014-016-260815-
Kosciusko-Marshall-Elkhart-
337 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ELKHART...
NORTHWESTERN KOSCIUSKO AND MARSHALL COUNTIES...
At 337 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lakeville to near Argos. Movement
was east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Warsaw, Plymouth, Nappanee, Winona Lake, Bremen, Bourbon, Argos,
Milford, Mentone, New Paris, Locke, Walnut, Tippecanoe, Etna Green,
La Paz, Leesburg, Monoquet, Hoffman Lake, Atwood and Old Tip Town.
Seek shelter until these storms pass.
&&
LAT...LON 4147 8636 4148 8606 4149 8593 4149 8581
4117 8578 4116 8608 4117 8608 4117 8631
TIME...MOT...LOC 0737Z 253DEG 34KT 4148 8629 4119 8622
HAIL...0.25IN
WIND...40MPH
MARSILISpecial weather statement, May 26, 3:51 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
351 AM EDT Sun May 26 2019
INZ015>017-022>025-260830-
Wabash-Miami-Whitley-Huntington-Kosciusko-Cass-Fulton-
351 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WABASH...WHITLEY...
NORTHERN HUNTINGTON...EASTERN FULTON...SOUTHEASTERN KOSCIUSKO...
SOUTHEASTERN CASS AND MIAMI COUNTIES...
At 351 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Winona Lake to near North Manchester
to Grissom Afb. Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Seek shelter until these storms pass.
Locations impacted include...
Huntington, Peru, Wabash, Columbia City, North Manchester, Grissom
Afb, South Whitley, Andrews, Walton, Bunker Hill, La Fontaine,
Mexico, Lincoln, Wells, Roanoke, Erie, Denver, Roann, Claypool and
Lagro.
&&
LAT...LON 4059 8631 4102 8603 4104 8599 4117 8596
4119 8534 4098 8534 4066 8574
TIME...MOT...LOC 0751Z 258DEG 33KT 4115 8583 4096 8576 4065 8618
HAIL...0.25IN
WIND...40MPH
MARSILISpecial weather statement, May 26, 4:15 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
415 AM EDT Sun May 26 2019
INZ008-016-017-260900-
Noble-Whitley-Kosciusko-
415 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NOBLE...NORTHERN
WHITLEY AND NORTHEASTERN KOSCIUSKO COUNTIES...
At 414 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Syracuse to near North Webster to
Pierceton. Movement was east at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Kendallville, Winona Lake, Ligonier, Syracuse, Tri-lakes, Avilla,
Albion, Churubusco, Milford, Rome City, North Webster, Swan, Etna,
Cromwell, Brimfield, Big Barbee Lake, Ridinger Lake, Merriam, Blue
Lake and Big Lake.
Seek shelter until these storms pass.
&&
LAT...LON 4130 8520 4126 8525 4126 8531 4121 8531
4121 8579 4129 8579 4142 8586 4144 8576
4144 8565 4146 8565 4153 8524
TIME...MOT...LOC 0814Z 269DEG 34KT 4142 8579 4130 8571 4121 8573
HAIL...0.25IN
WIND...50MPH
MARSILISpecial weather statement, May 26, 4:23 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
423 AM EDT Sun May 26 2019
INZ022>024-260900-
Wabash-Miami-Cass-
423 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WABASH...
CASS AND MIAMI COUNTIES...
At 422 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Royal Center to 8 miles southwest of
Kokomo to 8 miles southeast of Frankfort. Movement was east at 40
mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Logansport, Peru, Grissom Afb, Walton, Bunker Hill, Royal Center,
Mexico, Lincoln, Wells, Galveston, Miami, Converse, Erie, Denver,
Amboy, Onward, Clymers, Richvalley, Bennetts Switch and Leases
Corner.
Seek shelter until these storms pass.
&&
LAT...LON 4056 8637 4069 8637 4069 8645 4086 8650
4091 8622 4091 8617 4092 8617 4096 8596
4063 8586 4057 8586
TIME...MOT...LOC 0822Z 258DEG 35KT 4085 8640 4043 8628 4023 8637
HAIL...0.25IN
WIND...50MPH
MARSILISpecial weather statement, May 26, 4:26 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
426 AM EDT Sun May 26 2019
INZ018-024>027-032-260900-
Wabash-Huntington-Adams-Allen-Wells-Grant-
426 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLEN...
SOUTHEASTERN WABASH...NORTHERN GRANT...HUNTINGTON...WELLS AND
NORTHWESTERN ADAMS COUNTIES...
At 426 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Markle to 6 miles east
of La Fontaine. Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Wayne, Huntington, Bluffton, Ossian, Andrews, Markle, La
Fontaine, Van Buren, Middletown, Roanoke, Warren, Lancaster,
Zanesville, Uniondale, Mount Etna, Mcnatts, Yoder, Landess, Murray
and Liberty Center.
Seek shelter until these storms pass.
This includes the following highways...
Interstate 469 between mile markers 0 and 10.
Interstate 69 in Indiana between mile markers 266 and 298.
&&
LAT...LON 4063 8586 4100 8549 4097 8493 4057 8532
4057 8544 4056 8545
TIME...MOT...LOC 0826Z 272DEG 26KT 4094 8533 4067 8561
HAIL...0.25IN
WIND...40MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:21 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Pulaski, Starke, White | 54 min |
| May 26, 2:46 AM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 44 min |
| May 26, 3:15 AM EDT | Special Weather Statement | IWX | Fulton | 45 min |
| May 26, 3:23 AM EDT | Special Weather Statement | IWX | White | 52 min |
| May 26, 3:37 AM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 38 min |
| May 26, 3:51 AM EDT | Special Weather Statement | IWX | Miami, Wabash, Whitley | 39 min |
| May 26, 4:15 AM EDT | Special Weather Statement | IWX | Noble | 45 min |
| May 26, 4:23 AM EDT | Special Weather Statement | IWX | Cass, Miami | 37 min |
| May 26, 4:26 AM EDT | Special Weather Statement | IWX | Huntington, Wells | 34 min |
| May 26, 4:51 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash | 24 min |
| May 26, 4:55 AM EDT | Special Weather Statement | IWX | Adams, Wells | 35 min |
| May 26, 5:08 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.